zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
A finite difference method for fractional partial differential equation. (English) Zbl 1177.65198
The author discusses the numerical solution of some space-time fractional order partial differential equations. One practical implicit numerical method is proposed to solve a class of initial-boundary value space-time fractional convection-diffusion equations with variable coefficients. A new shifted version of the usual Grünwald finite difference approximation [see {\it M. M. Meershaert, J. Mortensen} and {\it H. P. Scheffler}, Fract. Calc. Appl. Anal. 7, No. 1, 61--81 (2004; Zbl 1084.65024)] is used for the non-local fractional derivative operator and it is proved that the method is first-order consistent and unconditionally stable, for the equation with Dirichlet boundary conditions. The convergence and error estimates of the scheme, are also discussed. One numerical example, with known exact solution, is presented.

65R20Integral equations (numerical methods)
65M06Finite difference methods (IVP of PDE)
65M12Stability and convergence of numerical methods (IVP of PDE)
65M15Error bounds (IVP of PDE)
26A33Fractional derivatives and integrals (real functions)
45K05Integro-partial differential equations
26A33Fractional derivatives and integrals (real functions)
Full Text: DOI
[1] Meerschaert, M. M.; Tadjeran, C.: Finite difference approximations for fractional advection -- dispersion flow equations, J. comput. Appl. math. 172, 65-77 (2003) · Zbl 1126.76346 · doi:10.1016/j.cam.2004.01.033
[2] Podlubny, I.: Fractional differential equations, (1999) · Zbl 0924.34008
[3] Meerschaert, M. M.; Scheffler, H. P.; Tadjeran, C.: Finite difference method for two dimensional fractional dispersion equation, J. comput. Phys. 211, 249-261 (2006) · Zbl 1085.65080 · doi:10.1016/j.jcp.2005.05.017
[4] Duan, J. S.: Time- and space-fractional partial differential equations, J. math. Phys. 46, 1063-1071 (2005) · Zbl 1076.26006 · doi:10.1063/1.1819524
[5] Langlands, T. A. M.; Henry, B. I.: The accuracy and stability of an implicit solution method for the fractional diffusion equation, J. comput. Phys. 205, 719-736 (2005) · Zbl 1072.65123 · doi:10.1016/j.jcp.2004.11.025
[6] Meerschaert, M. M.; Benson, D. A.; Scheffler, H. P.; Baeumer, B.: Stochastic solution of space-time fractional diffusion equations, Phys. rev. E 65, 1103-1106 (2002) · Zbl 1244.60080
[7] Meerschaert, M. M.; Mortensen, J.; Scheffler, H. P.: Vector Grünwald formula for fractional derivatives, Fract. calc. Appl. 7, 61-81 (2004) · Zbl 1084.65024
[8] Meerschaert, M. M.; Benson, D. A.; Scheffler, H. P.; Kern, P. B.: Governing equations and solutions of anomalous random walk limits, Phys. rev. E 66, 102-105 (2002)